Hail, Divide
- When
- July 2, 11:00 PM CST to 11:04 PM CST
- Where
- Divide County, 4.94 mi SW of Noonan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 48.840, -103.090
Scattered thunderstorms, which developed over eastern Montana, pushed into west central and northwestern North Dakota during the mid to late evening hours of July 2nd as a surface boundary advected eastward. Several severe thunderstorm warnings were issued.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Scattered thunderstorms, which developed over eastern Montana, pushed into west central and northwestern North Dakota during the mid to late evening hours of July 2nd as a surface boundary advected eastward. Several severe thunderstorm warnings were issued. One report of large hail was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 10:54 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1154 PM CDT SAT JUL 2 2011 .UPDATE...TEMPS...POPS AND WEATHER. && .DISCUSSION...WATCHING AND MONITORING A COUPLE SEVERE THUNDERSTORM CELLS OVER NORTHWESTERN NORTH DAKOTA...AND STRENGTHENING THUNDERSTORMS OVER FAR SOUTH CENTRAL NORTH DAKOTA. MARGINAL H85 WINDS OF 30KT WILL CONTINUE TO SUPPORT MOISTURE TRANSPORT AND ELEVATED CONVECTION FOR THE REST OF THE NIGHT...PER NAM/GFS/ECMWF. LATEST WATER VAPOR IMAGERY SHOWS A SHORTWAVE MOVING THROUGH NORTHEASTERN AND ANOTHER ONE OVER SOUTHEASTERN MONTANA...BOTH PRODUCING THE AFOREMENTIONED SHOWERS AND THUNDERSTORMS. HAVE INCREASED THE AREAL COVERAGE OF PRECIPITATION FROM 06Z TO 12Z AS THEY MOVE INTO CENTRAL NORTH DAKOTA AND ENCOUNTER THE LOW LEVEL JET. REST OF FORECAST REMAINS ON TRACK. && .AVIATION...VFR VISIBILITIES AND CEILINGS ARE FORECAST THROUGHOUT THE TAF PERIOD...ALTHOUGH SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE REST OF THE NIGHT. IT IS POSSIBLE THAT TEMPORARY MVFR CEILINGS AND VISIBILITIES MAY DEVELOP IF ONE OF THE HEAVIER THUNDERSTORMS MOVES OVER AN AERODROME. PATCHY FOG WILL BE POSSIBLE OVER KDIK AROUND 09Z AND WILL LIFT A FEW HOURS AFTER SUNRISE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1026 PM CDT SAT JUL 2 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040330- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1026 PM CDT SAT JUL 2 2011 /926 PM MDT SAT JUL 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT. A FEW OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY...THEN AGAIN MONDAY THROUGH MONDAY NIGHT AS A COLD FRONT SLIDES THROUGH. SOME OF THE THUNDERSTORMS MONDAY COULD BE SEVERE. THE NEXT CHANCE OF THUNDERSTORMS WILL MAINLY RESIDE ACROSS SOUTHWEST NORTH DAKOTA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ALL OF WESTERN AND CENTRAL NORTH DAKOTA WILL HAVE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL ANY SEVERE WEATHER REPORTS INTO THE BISMARCK NATIONAL WEATHER SERVICE OFFICE AT 701-223-4582. KS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1044 PM CDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 25 E WILLISTON 48.15N 103.08W
07/02/2011 E0.50 INCH WILLIAMS ND EMERGENCY MNGR
REPORTED NEAR LEWIS AND CLARK STATE PARK BY WILLIAMS
COUNTY EMERGENCY MANAGER.
&&
SWICHESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1116 PM CDT SAT JUL 2 2011 NDZ001-009-030500- DIVIDE-WILLIAMS- 1116 PM CDT SAT JUL 2 2011 ...SPECIAL WEATHER STATEMENT... AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTH CENTRAL WILLIAMS COUNTY... MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALAMO... CORINTH... WILDROSE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TM
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318816.